15-11-2018 09:35 AM
28-10-2017 11:03 PM
22-10-2017 08:21 AM
Hello - I was prescribed Letrozole in August 2017 following diagnosis for breast cancer. I took the Accord brand for 2 months which I got used to and eventually had minimal side effects. I then had repeat prescription and was given Cipla brand which I have been taking and am experiencing worse side effects including vision distortion (not good for driving), extreme fatigue and tiredness. So I've decided to stop taking them (only till I get new prescription) and have asked my doctor for repeat prescription to get the Accord brand. Its obvious from reading all the posts that different brands do seem to cause different side-effects depending on the individual. This has been an extremely helpful forum from my perspective and hope it helps others.
05-10-2017 08:02 PM - edited 05-10-2017 08:20 PM
HelenfClark, I feel for you! I used to get a lot of colds, and was very 'sinusy', even had surgery years ago, have you tried reducing or giving up cow dairy and taking a course of probiotics? I now use goats milk and butter, (nut milk on oats etc) and have apple cider vinegar in warm water each morning, only had one slight cold since my diagnosis 2 years ago, and my sinuses are so much better. Wish I'd done this years ago!
05-10-2017 07:51 PM - edited 05-10-2017 08:23 PM
Hi, I am just coming up to 2 years taking Letrozole and consider myself very lucky as I've had very few side effects, yes, one or two hot flushes a day but little else. About a year ago, for 3 or 4 months, my pharmacy kept giving me different brands and I definitely didn't feel so good in myself, felt very down, and my hair was shedding. I spoke to them about this as I'd read you should stay on the same brand, they have since only given me Accord, which I'd previously had, and I'm fine again. I know all this has been said before but I do wonder if my other lifestyle changes have also played a part...cut out sugar as I had a very sweet tooth, following a plant based diet including fruit with occasional fish but rarely meat (but I've never eaten much meat so that wasn't a problem for me), I also do more exercise and make sure I go to bed earlier, as I'm a real night owl! I know this isn't for everyone, and I'm not under any illusions that this is some magic cure, but I wanted to try it and can honestly say I feel much better for it!
09-08-2017 08:32 PM
Am very interested to read about side effects of letrozole as I also am having problems with this.
i have been taking it since July 2015 and though I had no side effects to speak of then,find the longer I take it the more problems appear.
On the advice of my breast care nurse I stopped taking it for a month and as I noticed no real improvement in the pain in my thumb joints I started taking the tablets again.
My daughter was furious with me,and I had a lecture about wisdom of not taking them.
Now I am suffering from indigestion and wondering does anyone else suffer from this?
I have been told the experts do not think letrozole can be blamed as the side effects took so long to present themselves.
07-08-2017 10:10 AM
06-08-2017 10:58 AM
30-05-2017 12:34 PM
I too, am using Letrozole, and only thru reading posts was I made aware that there are different brands. I don't know what brand mine is, probably generic as all it states is "Letrozole".
I've been on L, since 10/15. Experienced extreme bone aches, skeletal pain so intense as well as extreme leg cramps. I did a little research and found my magnesimun levels were low. Having 2 sisters w/medical issues and taking magnesium, I on my own began taking 250mgs daily. Within a week, no pain. I shared this w/ my Oncologist. She encouraged me to continue, as it was not interacting negatively.
The fatiuge is another issue. I have not been able to solve that. I was a very active person, I rode my horse daily for 3- 5 hrs w/o being or feeling tired. Now I am lucky to get a ride in longer then 2 hrs, as I have to have ability to drive the 40 minutes home. Fatigue when it hits, it hits.
My other side effects are fluid retention on my right side of my abdomin, thats right just the right side, vaginal bleeding, and the most annoying is chronic UTI's.
Finally had enough, put all my issues on the table, as well as a creeping b/p, which was normally 110/70, and which is not 145/80, and presented to Oncologist. She has not answers, only responds "you're Cancer free".
Pressed my issues and now off Letrozole for 2 weeks. Three day, yes 3 day off, and I am a new person. Fluid retention down, no bleeding, (still on antibotics for UTI, so don't know there). Looking for alternatives or maybe nothing.
My cancer was invasive BC, had bi-lateral mastecomy, 8 rounds of CMF.
25-01-2017 01:57 AM
Hi I am so glad to realise that I am not alone in my experiences. And really value all the comments posted.. I have been on letrozole for a year now and my symptoms worsen daily. I have continual flushes that stop me sleeping. Now the pains in my legs and joints is simply getting me down. I am going to my follow up next week but don' t know what to ask or where to go for relief! My daily life is fine although running on empty is tiring when I am working with young children or caring for grand children. Any suggestions about my forth coming consultant visit gratefully received.
01-03-2015 10:14 AM
26-02-2015 11:06 AM
Just sending you all a gentle reminder about our daily Live Chat service - Talk Together. This is a private chat room where you can talk to others who are also facing breast cancer in confidence.
Talk Together takes place every weekday from 12.30 – 1.30pm and will not be moderated or accompanied by a nurse. If you would like to register or find out more information then please visit http://www.breastcancercare.org.uk/…/someone-…/tal
26-02-2015 06:34 AM
25-02-2015 11:02 PM
Hello Ladies -- just found this thread by chance! I have been on Letrozole for about 18 months. I do find that I have a worse time with some brands -- Octavis the worst and not so good on the proprietary Femara either. Do best on Teva or Cipla. Quite a few aches and pains, but as I have bad osteoarthitis, so who knows what is causing them! I have had a few intense hot flushes -- which I never had during the menopause or chemo -- but not too debilitating.
My worst problems are hair loss -- now getting quite bad on the front and crown of my head (and, of course, just as upsetting as it was during chemo!); and the fact that my body smell seems to have changed. This has gotten much worse in the last 6 months, and is really disturbing me. Have any of the other Ladies taking Letrozole noticed this!
25-02-2015 08:07 PM
25-02-2015 07:53 PM
I was put on Anastrozole (Accord) in December. Side effects really violent tropical flushes, aching long bones in arms and legs, hair thinning.
When I went for my repeat prescription I was given brand Teva, side effects are a lot easier, some flushes not too bad, ankle and wrist ache but not severe pain like before. Consultant said hair thinning was to be expected. I am hoping ay next repeat I can get same brand. BCN said request the Teva brand
24-02-2015 11:26 PM
I've been on Letrozole for just over a year now and have only had problems with a couple of brands - Sandoz is one of them and I can't remember the other. As I was already way past the menopause (I'm 63) I had no hot flushes or night sweats, but the joint pains especially in my hands have sometimes been bad.
I've found the Accord or Pogs brands are best for me.